I have been experiencing very itchy rashes on both my hands and a little bit on my arms for one week. I suspect that the cause of it was an allergic reaction from cold brew coffee.
Before the rashes occurred, I was already experiencing some sort of dyshidrotic eczema on both hands. It was already healing. But, on July 29th, I drank a cold brew. It was my first time to drink cold brew that I made with ground coffee (dark medium roast) steeped for about 10 hours. I was aware that cold brew has higher caffeine content. So, I suspected it might be that my body cannot handle that amount since I never had problems drinking instant coffee.
I use Bepanthen itch relief cream for itchiness.
Welcome to icliniq.com.
Yes, it looks like an allergic rash (attachment removed to protect patient identity).
If it is present only over your upper limbs and not over the trunk it will subside. No need to worry, if you have stopped taking the allergic agent probably some allergen with the coffee. It is going to subside in its slow pace. We have to give some oral steroid tablets to hasten the recovery. I would like you to take the tablets and review back for follow up as I am starting you on systemic steroids.
Allergy.Investigations to be done:
CBC (complete blood count). RFT (renal function test). LFT (liver function test). ESR (erythrocyte sedimentation rate). PCV (packed cell volume).Probable diagnosis:
Allergic dermatitis.Treatment plan:
Tablet Prednisolone 5 mg two tablets in the morning and two tablets in the evening for three days and review. Tablet Levocetirizine 5 mg one at night daily for thee days. Cetaphil moisturizer at night and in the morning.Preventive measures:
Stop the affending chemical.Regarding follow up:
After three days.
Was this answer helpful?|
.. through the photographs you have sent (attachment removed to protect patient identity). I must appreciate the care and patience you have taken in capturing a clear photograph of the throat and labeling it for easy understanding. I would like to kn... Read fullI have itchy skin rashes with abdominal cramps and nausea. Will IUD allergy cause such symptoms?
.. gone through your query and reviewed the attached photograph. (attachment removed to protect patient identity). It seems to be an eczematous rash. Also, the rest of the symptoms could be a side effect of the IUD (intrauterine device). You can co... Read fullIs lightheadedness related to neuro, heart or sinus issue?
.. have an issue with your ear that may cause a block in the eustachian tube due to allergy or infection leading to vertigo. Other possibilities like acute labyrinthitis or vestibular neuronitis may cause your symptoms. Avoid smoking and caffeine dr... Read full
Query: Hello doctor, I have a cold draining nose and body pain. Please help. Read Full »
Query: Hello doctor, There is an area on my back that started as a rash and it has now spread and it continues to itch. What should I do? This has been there for approximately two months. I have attached photos for your reference. Read Full »
Query: Hello doctor, I am a 24 yr old female of Indian descent. I have no history of any chronic disease, and I am currently taking no medication. Yesterday morning I woke up with rashes all over my upper legs and butt. The night before I had sex with my fiance and afterward I did not take a shower. The on... Read Full »
Ask your health query to a doctor online?Ask a Dermatologist Now